| Model Number |
5MAXACE068KIT |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
08/14/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a thrombectomy in the middle cerebral artery (mca) using a penumbra system ace 68 reperfusion catheter (ace68) and neuron max 6f 088 long sheath (neuron max).During the procedure, the physician completed one pass in the target vessel using the ace68 with adapt technique.Upon removal, the ace68 was observed to be kinked.Therefore, the ace68 was not used for the remainder of the procedure.The procedure was completed using another ace68, the same neuron max, and non-penumbra stent retriever.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Results: the ace68 was stretched and ovalized approximately 116.5 ¿ 119.0 cm from the hub.The device had kinks approximately 130.5, 131.0 and 131.5 cm from the hub.The total length of the ace68 was approximately 133.0 cm.Conclusions: evaluation of the returned ace68 revealed stretching and kinks on the distal shaft.If the device is manipulated against resistance or at extreme angles during use, damage such as this may occur.During functional testing, the ace68 was advanced through a demonstration neuron max without an issue.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.